Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)


The spectra of subnormal operators

Author: C. R. Putnam
Journal: Proc. Amer. Math. Soc. 28 (1971), 473-477
MSC: Primary 47.40
MathSciNet review: 0275215
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: It is shown that a subnormal operator having its spectrum on a simple closed curve is necessarily normal, and that the corresponding assertion with ``subnormal'' replaced by ``hyponormal'' is in general false.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 47.40

Retrieve articles in all journals with MSC: 47.40

Additional Information

PII: S 0002-9939(1971)0275215-8
Keywords: Spectra of hyponormal operators, spectra of subnormal operators, measure of spectrum
Article copyright: © Copyright 1971 American Mathematical Society